Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 26, 2018, 9:32 AM CST for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Feb 27, 2018, 10:31 AM CST. It was in force for 27 days.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 9:32 AM CST (15:32 UTC)
- In effect from
- Feb 27, 2018, 10:31 AM CST
- Expired
- Mar 26, 2018, 9:09 PM CDT
- In force
- 27 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Bogalusa (BXAL1). The gauge peaked at 20.54 ft at Mar 6, 2018, 7:00 AM CST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 4:26 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Feb 26, 4:26 AM CST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
426 AM CST Mon Feb 26 2018
.SYNOPSIS...At 9z the cold front was slowly working through the
area and was sitting right along the MS coast and through the NO
metro but not quite to the LA coast yet. Bermuda high is still in
place east of FL with broad weaker high pressure across the Mid
MS, TN, and OH Valleys. In the mid levels southwest flow is still
in place across the eastern 3rd of the CONUS while a very broad
L/W trough sits over the western 2/3rds with the axis actually
running south just east or along the PAC coast. Radar is active
with showers and embedded thunderstorms impacting the entire CWA
through out last night. By 9z the back edge was already nearing
the Baton Rouge metro and McComb. /CAB/
&&
.SHORT TERM...Showers and a few thunderstorms are continuing to
push through this morning. That said activity is definitely less
impactful than I thought last night. We are still seeing some
decent rain but definitely not the wide spread 1-3 inches
previously thought.
As for today, tonight, and through tomorrow morning the forecast
looks quiet for the most part. The current showers and
thunderstorms will continue to work east and south with the front
and by late this morning or midday most if not all of the rain
should be in the GOM. The cold front will continue to nudge south
this morning but will stall just south of LA, probably right on
the edge of our outer waters. Behind the front we will have
relatively cooler temps but still above normal, but probably the
more important feature will be the lower dewpoints which will make
it feel for more comfortable outside today. Lows tonight will be
far cooler in some locations, I say some locations as
southwestern MS and adjacent LA parishes had the front sneak
through early yesterday which led to temps dropping into the mid
50s and lower 60s. The front will not hang out in the north Gulf
long. It will quickly retreat to the north beginning late tonight
and by midday tomorrow will have already pushed through the entire
CWA and well into central LA and approaching central MS. This
will open up the Gulf and moisture will quickly surge back in.
With this surge of moisture we could see a few showers and maybe a
thunderstorm or two across the region Tuesday afternoon.
Tuesday night through Wednesday we will warm back up mainly because
the ridge that brought us the recent record warmth is still sitting
just to the south in the Gulf and will quickly build to the north
tomorrow night. Not anticipating much in the way of rain Wednesday
as the ridge should suppress any convection outside of some possible
light shallow showers. Highs will be back in the upper 70s and
probably the lower 80s. Luckily this warm spell for Wednesday
will be very short lived as the next potent s/w will already be on
its way. In fact this s/w is currently working south along the
PAC coast and will deepen and close off over southern CA Tuesday
evening.
.LONG TERM...The next cold front will be on the way and this one
should help to cool off the area for a few days relatively speaking.
We say that b/c it looks like highs will still be around to slightly
abv normal but at least it is not the mid 80s we were dealing with.
As for the cold front and the system overnight Wednesday and into
Thursday it could bring a severe weather episode across portions of
the Lower MS Valley but for our area it looks like we will be too
far south and mainly just deal with a band of showers and
thunderstorms associated with the front Thursday. A few issues are a
lack of instability and the bulk of the mid level support is well
north of the area. Also there are indications that the front may out
run the best available support so most of the convection could be
post frontal or more associated with the h925 or h85 front. This
would suggest elevated convection and thus bring down the
strong/severe potential in our area. That all said we will still see
showers and thunderstorms due to increasing mid level support
combined with moisture and the cold front.
After the front moves through Thursday afternoon look for cooler
and much drier air to move in. The biggest change will be the
drier air as dewpoints could fall below 40 and this along with
clearing skies could lead to some of the coldest morning lows we
have seen since before Valentines day.
&&
.MARINE...Overall the biggest near term issue is in the next 12
hours as the cold front will move into the coastal waters but is
expected to stall right along the outer edge of the outer wares early
this afternoon. Associated with the front will be showers and
thunderstorms but this activity should really begin to die down
around midday. Behind the cold front a brief period of offshore
winds will be in place but this will only last for about 12 hours as
the front is expected to quickly surge back to the north overnight
tonight. By sunrise Tuesday winds will veer around to onshore flow
once again. Moderate onshore flow is expected through Thursday until
the next cold front moves through. This front will be stronger and
is expected to push much further south. With that moderate to strong
offshore winds are possible Friday and into the weekend. /CAB/
&&
.AVIATION...
A line of showers with a few embedded thunderstorms continues to
advance east-northeast across the forecast area late this evening
just ahead of a cold front. Scattered showers were occurring
behind this line of convection. MVFR to occasional IFR conditions
will prevail overnight and into early Monday morning due to low
ceilings and/or lowered vsbys due to rain and possibly even a
little fog late tonight. Conditions will improve to VFR by Monday
afternoon and persist into Monday evening. 11
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Radar support.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 53 74 65 / 10 0 30 40
BTR 72 56 76 66 / 10 0 40 20
ASD 74 56 75 67 / 30 0 30 20
MSY 72 63 76 68 / 40 0 30 20
GPT 74 57 73 68 / 70 0 20 20
PQL 76 56 74 67 / 70 0 10 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
CABHazardous weather outlook, Feb 26, 7:31 AM CST, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service New Orleans LA 731 AM CST Mon Feb 26 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 731 AM CST Mon Feb 26 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight No hazardous weather expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms will be possible at times Tuesday through Thursday. A few storms may be strong Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:12 AM CST | Special Weather Statement | LIX | Assumption, Saint James | 48 min |
| Feb 26, 3:03 AM CST | Special Weather Statement | LIX | Saint Charles | 27 min |
| Feb 26, 3:28 AM CST | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Feb 26, 9:20 AM CST | River Flood Warning | LIX | Tangipahoa | 5 days |
| Feb 26, 9:24 AM CST | River Flood Warning | LIX | Saint Tammany | 37 hr |
| Feb 26, 9:32 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
| Feb 26, 9:32 AM CST | River Flood Warning | LIX | Saint Tammany | 29 days |
| Feb 26, 12:33 AM CST | Special Weather Statement | LIX | Hancock | 27 min |
| Feb 26, 9:35 AM CST | River Flood Warning | LIX | Pearl River | 16 hr |
| Feb 26, 10:01 AM CST | River Flood Warning | LIX | Harrison | 23 hr |
Nearby
River Flood Warnings in Louisiana, 2018River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.